Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 124, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 22, 2018, 11:25 PM CDT for 6 counties in Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2018, 11:25 PM CDT (04:25 UTC)
- Expired
- Jun 23, 2018, 12:30 AM CDT
- In force
- 65 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Creek County, OK, Osage County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 54 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 9:27 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 495 J/kg
- Mixed-layer CIN
- -405 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WUUS54 KTSA 230425
SVRTSA
OKC037-113-117-131-143-147-230530-
/O.NEW.KTSA.SV.W.0124.180623T0425Z-180623T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1125 PM CDT FRI JUN 22 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Rogers County in northeastern Oklahoma...
Southeastern Osage County in northeastern Oklahoma...
Northern Creek County in northeastern Oklahoma...
Southwestern Washington County in northeastern Oklahoma...
Southeastern Pawnee County in northeastern Oklahoma...
Tulsa County in northeastern Oklahoma...
* Until 1230 AM CDT
* At 1125 PM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Hominy to 4 miles west of Drumright,
moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Skiatook... Catoosa...
Collinsville... Hominy...
Cleveland... Mannford...
Drumright... Kiefer...
Sperry... Mounds...
Kellyville... Oilton...
This includes Interstate 44 between mile markers 197 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9660 3642 9564 3616 9572 3616 9576
3605 9576 3586 9583 3586 9600 3592 9662
3616 9662 3616 9671
TIME...MOT...LOC 0425Z 272DEG 36KT 3640 9629 3597 9668
HAIL...<.75IN
WIND...60MPH
$$
692 follow-up statements
410
WWUS54 KTSA 230448
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1148 PM CDT FRI JUN 22 2018
OKC037-113-117-131-143-147-230530-
/O.CON.KTSA.SV.W.0124.000000T0000Z-180623T0530Z/
Rogers OK-Osage OK-Creek OK-Washington OK-Pawnee OK-Tulsa OK-
1148 PM CDT FRI JUN 22 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHWESTERN ROGERS...SOUTHEASTERN OSAGE...NORTHERN CREEK...
SOUTHWESTERN WASHINGTON...SOUTHEASTERN PAWNEE AND TULSA COUNTIES...
At 1148 PM CDT, severe thunderstorms were located along a line
extending from 2 miles northwest of Skiatook to 9 miles north of
Bristow, moving east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Skiatook... Catoosa...
Collinsville... Mannford...
Kiefer... Sperry...
Mounds... Kellyville...
Westport... Jenks Riverside Airport...
Keystone State Park... Walnut Creek State Park...
This includes Interstate 44 between mile markers 197 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3642 9564 3616 9572 3616 9576 3605 9576
3586 9583 3586 9600 3592 9662 3647 9622
TIME...MOT...LOC 0448Z 270DEG 36KT 3639 9602 3596 9641
HAIL...<.75IN
WIND...60MPH
$$
69667
WWUS54 KTSA 230505
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1205 AM CDT SAT JUN 23 2018
OKC117-147-230514-
/O.CAN.KTSA.SV.W.0124.000000T0000Z-180623T0530Z/
Washington OK-Pawnee OK-
1205 AM CDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN PAWNEE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
LAT...LON 3642 9564 3616 9572 3616 9576 3605 9576
3586 9583 3586 9600 3590 9636 3642 9599
TIME...MOT...LOC 0504Z 275DEG 46KT 3636 9574 3593 9613
$$
OKC037-113-131-143-230530-
/O.CON.KTSA.SV.W.0124.000000T0000Z-180623T0530Z/
Rogers OK-Osage OK-Creek OK-Tulsa OK-
1205 AM CDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHWESTERN ROGERS...SOUTHEASTERN OSAGE...NORTHEASTERN CREEK AND
TULSA COUNTIES...
At 1204 AM CDT, severe thunderstorms were located along a line
extending from 5 miles east of Collinsville to 3 miles west of
Kiefer, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Owasso...
Bixby... Sapulpa...
Jenks... Glenpool...
Skiatook... Catoosa...
Collinsville... Kiefer...
Sperry... Mounds...
Kellyville... Jenks Riverside Airport...
Turley... Tulsa International Airport...
Liberty... Gray...
This includes Interstate 44 between mile markers 197 and 239.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3642 9564 3616 9572 3616 9576 3605 9576
3586 9583 3586 9600 3590 9636 3642 9599
TIME...MOT...LOC 0504Z 275DEG 46KT 3636 9574 3593 9613
HAIL...<.75IN
WIND...60MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:19 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 22, 9:19 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 919 PM CDT Fri Jun 22 2018 .DISCUSSION... MCS evolving from the High Plains and currently extending across nwrn OK at this time is pretty much on track with earlier expectations. Latest local mesoanalyses indicate surface-based CAPE over ern Oklahoma remains 1000-1500 j/kg with deep-layer shear of 30-40kts. Although CIN is increasing this evening, strenghtening low level jet and strong convergence along the MCS cold pool is expected to sustain convection as it moves into eastern Oklahoma this evening and nwrn Arkansas later tonight. Rapid update CAMs models continue to support this idea. Severe weather potential, especially damaging wind, persists into our area and severe thunderstorm watch will be issued shortly for much of eastern Oklahoma. Made slight adjustments to sky condition given current trends but remainder of forecast is trending well as is. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....69
Hazardous weather outlook, Jun 22, 5:05 PM CDT, 6 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 505 PM CDT Fri Jun 22 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 505 PM CDT Fri Jun 22 2018 ...Severe Weather Likely Late Tonight Into Saturday... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Near and south of I-40. ONSET...After 10pm. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Much of Eastern Oklahoma and West Central Arkansas. ONSET...After 10pm. FLASH FLOOD. RISK...Limited. AREA...Along and south of I-40. ONSET...After 10pm. HEAVY RAIN. RISK...Elevated. AREA...Along and south of I-40. ONSET...After 10pm. DISCUSSION... Strong to severe thunderstorms were organizing over western Kansas southward through the northwestern Texas Panhandle early this evening. These storms are expected to continue to develop eastward this evening and overnight, beginning to affect portions of eastern Oklahoma between 10pm and 2am and northwestern Arkansas between 2am and 4am. The storms are expected to organize into a squall line by the time they move into eastern Oklahoma, which will support a risk of severe weather. The most likely severe weather threat will be damaging wind gusts but there is a low threat of a tornado developing along the leading edge of the line as well as large hail up to quarter size with the stronger storms. Locally heavy rainfall will also be a threat with some of this activity overnight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Severe Thunderstorm Potential...Heavy Rain Potential. SUNDAY and MONDAY...Thunderstorm Potential. TUESDAY...No Hazards. WEDNESDAY and THURSDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... The thunderstorms that move into the area tonight are expected to persist into Saturday morning across portions of eastern Oklahoma and northwestern Arkansas. These storms will continue to pose a low threat of severe weather and locally heavy rainfall until they weaken by late morning. Another round of severe thunderstorms is expected to develop along the outflow boundary from the morning thunderstorms and near a warm front during the afternoon and evening. The location of where these boundaries settle tomorrow is uncertain but will most likely be along or south of I-40. Very high instability and strong deep layer wind shear will support storm organization, including supercell thunderstorms. Although severe weather is possible area wide, it is most likely and will be higher end along and south of the aforementioned boundaries where very large hail to tennis ball size and a tornado threat will exist. Damaging wind will also be possible, especially later in the evening and overnight. Another round of thunderstorms is expected to move into northeastern Oklahoma Sunday night with chances continuing across all of eastern Oklahoma and northwestern Arkansas through Monday. These storms will pose a limted severe weather threat during the period. High pressure will strengthen over the region by mid week, resulting in decreasing rain chances and increasing heat and humidity. Heat indices mid to late week could increase to potentially dangerous levels. weather.gov/tulsa contains additional information. 69
In the hours before
Special weather statement, Jun 22, 10:18 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1018 PM CDT FRI JUN 22 2018
OKZ054-230415-
Osage OK-
1018 PM CDT FRI JUN 22 2018
...SIGNIFICANT WEATHER ADVISORY FOR OSAGE COUNTY UNTIL 1115 PM CDT...
At 1017 PM CDT, a strong thunderstorm was located near Kildare,
moving east at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Bartlesville... Pawhuska...
Fairfax... Barnsdall...
Shidler... Wynona...
Burbank... Elgin...
Grainola... Foraker...
Bigheart... Bartlesville Municipal Airport...
Osage Hills State Park... Pearsonia...
Hulah... Sunset Lake...
Okesa... Southern Kaw Lake...
Webb City... Tallant...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until 500 AM CDT for
northeastern Oklahoma.
LAT...LON 3700 9601 3652 9600 3655 9674 3657 9677
3655 9681 3655 9690 3657 9689 3660 9692
3658 9698 3659 9706 3660 9704 3668 9706
3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3678 9675 3700 9675
TIME...MOT...LOC 0317Z 261DEG 43KT 3684 9707
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 10:18 PM CDT | Special Weather Statement | TSA | Osage | 57 min |
| Jun 22, 10:39 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee | 51 min |
| Jun 22, 11:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 55 min |
| Jun 23, 12:03 AM CDT | Special Weather Statement | TSA | Mayes, Rogers, Wagoner | 42 min |
| Jun 23, 12:27 AM CDT | Special Weather Statement | TSA | McIntosh | 18 min |
| Jun 23, 12:47 AM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Pittsburg | 28 min |
| Jun 23, 1:10 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 50 min |
| Jun 23, 1:31 AM CDT | Special Weather Statement | TSA | Haskell | 29 min |
| Jun 23, 1:50 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 40 min |
| Jun 23, 2:02 AM CDT | Special Weather Statement | TSA | Haskell | 28 min |
| Jun 23, 2:30 AM CDT | Special Weather Statement | TSA | LeFlore | 30 min |
| Jun 23, 2:59 AM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.